Epilepsy Home > Carbamazepine Overdose
If you overdose on carbamazepine, you may experience symptoms such as difficulty breathing, vomiting, or unusual body movements. The specific effects of a carbamazepine overdose will vary depending on how much carbamazepine was taken and whether it was taken with other drugs or alcohol. Treatment for a recent overdose of carbamazepine may include administering certain medications or "pumping the stomach."
An Introduction to Carbamazepine OverdoseCarbamazepine (Carbatrol®, Epitol®, Equetro®, Tegretol®) is a prescription medication used to treat bipolar disorder, epilepsy, and trigeminal neuralgia (a nerve disorder). The effects of a carbamazepine overdose will vary depending on a number of factors, including how much of the drug was taken and whether it was taken with any other medicines, alcohol, or street drugs.
- Nausea or vomiting
- Irregular breathing or difficulty breathing
- Twitching or shakiness
- Unusual body movements or postures
- Coordination problems
- A rapid heart rate (tachycardia)
- Low blood pressure (hypotension) or high blood pressure (hypertension)
- Loss of consciousness